Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
Question: Gastroparesis when you have diabetes
|conkletl - Sun Mar 11, 2007 11:48 am||
I am a 45 year old man and I have diabetes I also have Gastroparesis is there any kind or type of treatment out there beside Reglan because that make me dizzy and fell as if I just want out of my body. I just want to fell normal again can someone please help me thank you
|Dr. Chan Lowe - Sun Mar 11, 2007 6:48 pm||
Reglan is a mainstay of treatment. There are some other medicines that can be used. Some use low doses of erythromycin to help induce GI motility. A drug that was previously used, cisapride, has been taken off the US market due to severe cardiac side effects.
Being sure that your glucose is under control is important to help reduce on-going peripheral neuropathies. At high concentrations, glucose is essentially toxic to the body and causes lots of problems.
I would recommend you discuss with your doctor other possible treatments to see if one sounds like it may work for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.